skin-hair-icon
Urticaria / Eczema
Hi. I met with an accident in 2013 and fractured my right leg's ankle. As a result I had to undergo a surgery and get a titanium metal implant. After about 2 or 3 months from time of the surgery, I started getting hives and son my arms (inner sides), thighs, legs and face. Can the implant be the reason for the allergy?
24 Views v

Answers (1)

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. Manoj Agarwala
Dermatologist 11 yrs exp Delhi

Free 3 day follow up

Chat Now

₹250 for 24 hrs

Thanks for the query. Hives are irritating and difficult to live with. Chronic urticaria is the medical terminology and needs proper assessment. The triggers should be identified. Based on your description, it appears that you have intermittent variable of chronic urticaria. These conditions have a strong relation to one's internal health and it needs to be evaluated as often quoted - Skin is the mirror of internal health. Your dermatologist will decide a treatment plan for you after a consultation which probably will include a non sedative antihistamine and some other medications based on blood chemistry. A common mistake is to take antihistamines as when and needed while it should be taken for a reasonably long time frame in urticaria whether you develop hives or not. After a certain period,its advisable to wean the treatment. Now a days modern treatment options also exists which requires once a month treatment. Hope it helps. A patch test can be done with the same material used in implant to have an idea if could be the reason
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.